MAUDE Adverse Event Report: COOK INC FLEXOR 180 DEFLECTING URETERAL ACCESS SHEATH; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC FLEXOR 180 DEFLECTING URETERAL ACCESS SHEATH; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Nit was reported that the physician performed nephroureterectomy and laser lithotripsy procedures on a patient by using flexor 180 deflecting ureteral access sheath and vueoptic 150cm fiber optic bundle devices together.During the sheath advancement, the physician noticed the ureter was perforated due to larger outer lumen of the flexor 180 deflecting ureteral access sheath and lack of appropriate flexion.No section of the device remained inside the patient¿s body.The physician was unable to complete the procedure.A stent and additional stone procedure was scheduled for the patient.This med watch report is for flexor 180 deflecting ureteral access sheath.Please see mdr # 1820334-2017-00835 for the second device (vueoptic 150cm fiber optic bundle) used on this patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use, and specifications was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.The device was shipped with the instructions for use (ifu), which provides numerous steps on proper procedures during use to ensure performance of the device."precautions - in the event of resistance, do not force the deflecting mechanism." review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the investigation evaluation, the actual root cause is unknown and no conclusion can be drawn.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
FLEXOR 180 DEFLECTING URETERAL ACCESS SHEATH
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6537427
Report Number1820334-2017-00809
Device Sequence Number13863394
Product Code GCJ
UDI-Device Identifier00827002509740
UDI-Public(01)00827002509740(17)171001(10)5310728
Combination Product (Y/N)N
Initial Reporter CountryBC
PMA/510(K) Number
K072521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberFVAS-090075
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;